Alert archive / New Mexico / High Wind Warnings in 2018

High Wind Warning 15, NWS Albuquerque, NM

November 22, 2018

NWS Albuquerque, NM issued this high wind warning at Nov 22, 2018, 11:21 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2018, 11:21 PM MST (06:21 UTC)
Expired
Nov 23, 2018, 10:12 AM MST
In force
11 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

492 
WWUS75 KABQ 230621
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1121 PM MST Thu Nov 22 2018

...STRONG WEST TO NORTHWEST WINDS TO IMPACT THE CENTRAL MOUNTAIN
CHAIN AND ADJACENT HIGHLANDS THROUGH FRIDAY AFTERNOON...

NMZ528-231300-
/O.NEW.KABQ.HW.W.0015.181123T0621Z-181123T2100Z/
Far Northeast Highlands-
1121 PM MST Thu Nov 22 2018

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST FRIDAY...

The National Weather Service in Albuquerque has issued a High
Wind Warning, which is in effect until 2 PM MST Friday. 

* LOCATION...Far Northeast Highlands, including Raton.

* WINDS...West to northwest 25 to 45 mph with gusts to around 60
  mph. 

* TIMING...Strong to damaging winds will continue through midday
  Friday before tapering off. 

* VISIBILITY...No widespread significant reductions. 

* LOCAL IMPACTS...Extremely hazardous driving conditions can be
  expected along the Interstate 25 corridor, especially for 
  motorists in high profile vehicles who should consider delaying 
  travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ527-231300-
/O.EXA.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/
Raton Ridge/Johnson Mesa-
1121 PM MST Thu Nov 22 2018

...WIND ADVISORY IN EFFECT UNTIL 2 PM MST FRIDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 2 PM MST Friday. 

* LOCATION...Raton Ridge and Johnson Mesa.

* WINDS...West to northwest 25 to 40 mph with gusts to around 55 
  mph. 

* TIMING...Winds will be increasing during the overnight hours
  then diminish by Friday afternoon. 

* VISIBILITY...No widespread significant reductions in visibility
  expected. 

* LOCAL IMPACTS...Motorists traveling on north to south oriented
  highways including Interstate 25 should be alert for sudden 
  crosswinds. Take action to secure trash cans, lawn furniture, 
  and other loose or lightweight outdoor objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ513>515-231300-
/O.CON.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-
1121 PM MST Thu Nov 22 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY...

* LOCATION...Sangre de Cristo mountains. 

* WINDS...West to northwest 25 to 40 mph with gusts to around 55 
  mph. 

* TIMING...Strong winds will persist during the overnight and
  early Friday morning before diminishing by Friday afternoon.
 
* VISIBILITY...Locally reduced visibility in areas of blowing 
  snow. 

* LOCAL IMPACTS...Motorists traveling on north to south oriented
  highways should be alert for sudden crosswinds. Take action to 
  secure trash cans, lawn furniture, and other loose or 
  lightweight outdoor objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ521-523-526-529-533-539-231300-
/O.CON.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/
Sandia/Manzano Mountains-Central Highlands-
South Central Mountains-Northeast Highlands-Guadalupe County-
Eastern Lincoln County-
1121 PM MST Thu Nov 22 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY...

* LOCATION...Sandia and Manzano and the South Central Mountains,
  Central Highlands and Guadalupe and Eastern Lincoln Counties. 

* WINDS...West to northwest 25 to 40 mph with gusts to around 55 
  mph. 

* TIMING...Strong winds will persist during the overnight hours
  then lessen over most of the advisory area by Friday afternoon.
 
* VISIBILITY...No significant visibility reductions are expected.

* LOCAL IMPACTS...Motorists traveling on north to south oriented 
  highways should be alert to sudden crosswinds. Take action to 
  secure trash cans, lawn furniture, and other loose or 
  lightweight outdoor objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
2 follow-up statements
558 
WWUS75 KABQ 231036
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
336 AM MST Fri Nov 23 2018

...STRONG WEST TO NORTHWEST WINDS TO IMPACT THE CENTRAL MOUNTAIN
CHAIN AND ADJACENT HIGHLANDS THROUGH FRIDAY AFTERNOON...

NMZ528-231900-
/O.CON.KABQ.HW.W.0015.000000T0000Z-181123T2100Z/
Far Northeast Highlands-
336 AM MST Fri Nov 23 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

* LOCATION...Far Northeast Highlands, including Raton.

* WINDS...West to northwest 25 to 40 mph with gusts to around 55
  mph. 

* TIMING...Strong to damaging winds will continue through midday
  today before tapering off. 

* VISIBILITY...No widespread significant visibility reductions
  expected.

* LOCAL IMPACTS...Hazardous driving conditions can be expected
  along the Interstate 25 corridor, especially for motorists in
  high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remember, A High Wind Warning means damaging winds are imminent
or highly likely. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or more can lead to property damage.

&&

$$

NMZ522-231900-
/O.EXA.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/
Estancia Valley-
336 AM MST Fri Nov 23 2018

...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect until 2 PM MST this afternoon. 

* LOCATION...Estancia Valley.

* WINDS...West to northwest 25 to 40 mph with gusts to around 55 
  mph. 

* TIMING...Strong winds will persist this morning before
  diminishing this afternoon. 

* VISIBILITY...No widespread significant visibility reductions 
  expected.
 
* LOCAL IMPACTS...Motorists traveling on north to south oriented 
  highways should be alert for sudden crosswinds. Take action to 
  secure trash cans, lawn furniture, and other loose or 
  lightweight outdoor objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ513>515-527-231900-
/O.CON.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa-
336 AM MST Fri Nov 23 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

* LOCATION...Sangre de Cristo mountains.

* WINDS...West to northwest 25 to 40 mph with gusts to around 55 
  mph. 

* TIMING...Strong winds will persist this morning before
  diminishing somewhat during the afternoon. 

* VISIBILITY...No widespread significant visibility reductions 
  expected.

* LOCAL IMPACTS...Motorists traveling on north to south oriented 
  highways should be alert for sudden crosswinds. Take action to 
  secure trash cans, lawn furniture, and other loose or 
  lightweight outdoor objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ521-523-526-529-533-539-231900-
/O.CON.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/
Sandia/Manzano Mountains-Central Highlands-
South Central Mountains-Northeast Highlands-Guadalupe County-
Eastern Lincoln County-
336 AM MST Fri Nov 23 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

* LOCATION...Sandia and Manzano and the South Central Mountains,
  Northeast and Central Highlands, Guadalupe and Eastern Lincoln 
  Counties.
 
* WINDS...West to northwest 25 to 40 mph with gusts to around 55 
  mph. 

* TIMING...Strong winds will persist through the morning before
  diminishing in the afternoon.
 
* VISIBILITY...No widespread significant visibility reductions 
  are expected.

* LOCAL IMPACTS...Motorists traveling on north to south oriented 
  highways should be alert to sudden crosswinds. Take action to 
  secure trash cans, lawn furniture, and other loose or 
  lightweight outdoor objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
928 
WWUS75 KABQ 231712
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1012 AM MST Fri Nov 23 2018

NMZ528-231815-
/O.CAN.KABQ.HW.W.0015.000000T0000Z-181123T2100Z/
Far Northeast Highlands-
1012 AM MST Fri Nov 23 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
High Wind Warning. 

Winds have diminished below hazardous speeds, and thus the high
wind warning has been cancelled. Some occasional gusts will be
possible through the early afternoon, but overall wind speeds are
expected to remain moderate.

$$

NMZ513>515-521>523-526-527-529-533-539-231815-
/O.CAN.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains-
Estancia Valley-Central Highlands-South Central Mountains-
Raton Ridge/Johnson Mesa-Northeast Highlands-Guadalupe County-
Eastern Lincoln County-
1012 AM MST Fri Nov 23 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
Wind Advisory. 

Winds have diminished below hazardous speeds, and thus the wind
advisory has been cancelled. Some occasional gusts will be 
possible through the early afternoon, but overall wind speeds are 
expected to remain moderate.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Nov 22, 10:47 PM MST, 34 minutes earlier.

Area forecast discussion, Nov 22, 10:47 PM MST, 34 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
1047 PM MST Thu Nov 22 2018

.AVIATION...
06Z TAF CYCLE
Upper-level trough over north-central NM late this evening. Showers
and snow showers above about 7000-7500 feet will continue across
northern NM as the upper trough moves through. Areas of MVFR/IFR with
LCL IFR cigs/vsbys likely northern half with increasing northwest
winds behind the cold front, especially central mountain chain ewd
overnight. Northwest winds gusting to 50kt possible tonight and
Friday in the lee of the Sangre de Cristo, Sandia/Manzano, and south-
central mountains east to the central highlands. Showers and clouds
gradually shift east of NM toward sunrise.

&&

.PREV DISCUSSION...321 PM MST Thu Nov 22 2018...
.SYNOPSIS...
Thick cloud cover over New Mexico today will develop into light snow
across the northern high terrain tonight. A few inches of snow are
possible along west facing slopes and higher peaks. A cold front will
move through the state overnight and allow winds to increase through
Friday morning. Wind gusts between 45 and 55 mph are expected along
the east slopes of the central mountain chain. Mostly sunny skies
will return Friday with warmer temperatures. The next weather system
will move across New Mexico Saturday with stronger winds and some
light snow over the northern high terrain through Saturday night.
Much colder temperatures will return to the region Sunday and Monday.

&&

.DISCUSSION...
Thick cloud cover in association with a fast moving upper level wave
has significantly limited heating today. A few sprinkles and flurries
have been observed around the area as well. Precip coverage will
expand along west facing slopes and high peaks of the northern high
terrain this evening where 1 to 3" is likely. A cold front will shift
southeast through the state tonight and allow northwest winds to
increase into Friday morning, particularly along east slopes of the
central mt chain. Periodic wind gusts of 45 to 55 mph are likely and
a wind advisory is in effect for parts of the area.

Sunny skies, breezy northwest winds, and slightly above normal temps
will make for a nicer day Friday. Friday night will remain breezy
over eastern NM and low temps will average 10 to 15F above normal as
a result. West winds will strengthen again across the entire area on
Saturday ahead of the next storm system approaching from the Great
Basin.

Model guidance is still struggling somewhat with timing and depth of
the next upper level wave Saturday night and Sunday. Guidance had
been trending farther north and drier but recent 12Z models are now
edging the system farther south with slightly better snowfall for
the northern mts. Regardless, the main impact from this system will
strong winds and much colder temperatures Saturday night through
Sunday and Monday. A 700-500mb layer jet axis near 70 kt will carve
into central NM and deliver potential high winds to the east slopes
of the central mt chain Saturday night. Surrounding areas will see
windy conditions as well but not to extent as the higher terrain.
Very cold wind chills will impact the entire area Sunday morning.

Guyer

&&

.FIRE WEATHER...
...PERIODS OF STRONG WEST TO NORTHWEST WINDS LIKELY THIS EVENING
INTO FRIDAY AND AGAIN SATURDAY...

SW-W winds will steadily increase this evening and persist through
most of the day Fri as an upper disturbance traverses the state.
Stray showers with mtn snow has just started in the Four Corners and
will continue to spread into the northern mtns tonight, with a few
inches of snow accum possible atop the Tusas Mtns. Winds 25-35mph
with gusts up to 55mph will focus along and just east of the central
mtn chain. A wind advisory has been hoisted for this area.
Ventilation further improves Fri, mostly good to very good,
improving to excellent Sat.

Winds calm, relatively speaking, for most areas Fri night into Sat,
but quickly strengthen again on the heals of the next weather system
quickly moving in from the NW. Stronger winds are expected with this
system with gusts up to 50-60mph likely over the Sangre's and east-
central highlands. Another dusting of snow to few inches are
possible atop the northern mtns. The timing of this weather system
has slowed a bit, now allowing for an associated sfc backdoor cold
front to sweep through eastern NM Sunday. As a result breezy N/NW
winds will continue through the east plains into Sun morning. Temps
drop 10-20F behind this weather system Sun, with highs generally in
the 40s for most of the forecast area. Poor ventilation also returns
Sun behind the front, with fair-excellent lingering right near the
NM/TX border. Conditions calm, with warming temperatures and poor
ventilation for the start of next week.

24

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 2 PM MST Friday for the following zones...
NMZ513>515-521-523-526-529-533-539.

&&

42
Hazardous weather outlook, Nov 22, 3:00 AM MST, 20 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
300 AM MST Thu Nov 22 2018

NMZ501>540-231200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
300 AM MST Thu Nov 22 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Light to moderate snowfall is expected across the northern mountains
this afternoon and tonight. Snowfall amounts will generally range
from 1 to 3 inches, however 2 to 5 inches of snow is expected in the
Tusas Mountains. Stronger west winds will develop this evening and
continue overnight across the Sandia and Manzano Mountains and
across the highlands east of the central mountains. Winds speeds will
range from 30 to 35 mph with gusts to around 45 mph across these
areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong northwest winds are expected across the Sandia and Manzano Mountains
and across the highlands east of the central mountains through late
morning on Friday. Wind speeds will range from 25 to 35 mph with
gusts to around 45 mph.

Strong west to northwest winds are expected across northern and
central New Mexico Saturday and Saturday night. Gusts to between 50
and 60 mph will be possible east of the central mountains Saturday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

28

Nearby

High Wind Warnings in New Mexico, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.